Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 7, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Mar 6, 2014, 11:37 AM EST for Pinellas County, Florida. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2014, 11:37 AM EST (16:37 UTC)
- Expired
- Mar 6, 2014, 12:15 PM EST
- In force
- 38 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 36 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 12:05 PM EST | TORNADO | 5 Sw Largo, FL | PUBLIC REPORT WITH PICTURE VIA SOCIAL MEDIA OF TORNADIC WATERSPOUT MOVING ONSHORE AT INDIAN SHORES. |
| Mar 6, 12:15 PM EST | TSTM WND DMG | 3 Ssw Clearwater, FL | SEVERAL LARGE BRANCHES DOWN. FENCE AND SHED DAMAGED. LOCATION ESTIMATED BETWEEN LARGO AND BELLEAIR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 11:28 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
496
WUUS52 KTBW 061637
SVRTBW
FLC103-061715-
/O.NEW.KTBW.SV.W.0007.140306T1637Z-140306T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1137 AM EST THU MAR 6 2014
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PINELLAS COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 1215 PM EST.
* AT 1137 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES WEST OF HONEYMOON ISLAND TO 10 MILES WEST OF INDIAN
SHORES TO 19 MILES WEST OF PASS-A-GRILLE BEACH...OR ALONG A LINE
EXTENDING FROM 13 MILES WEST OF DUNEDIN TO 13 MILES WEST OF
SEMINOLE TO 19 MILES WEST OF FORT DESOTO PARK...AND MOVING EAST AT
25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DUNEDIN...LARGO...CLEARWATER...PALM HARBOR...SAINT PETE BEACH...
PINELLAS PARK...SAINT PETERSBURG...DOWNTOWN SAINT PETERSBURG...
INDIAN ROCKS BEACH...BELLEAIR BEACH...CLEARWATER BEACH...CALADESI
ISLAND...BELLEAIR...CRYSTAL BEACH...MADEIRA BEACH...TREASURE
ISLAND...HIGHPOINT...SOUTH PASADENA...KENNETH CITY AND SAFETY
HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHWESTERN FLORIDA.
&&
LAT...LON 2809 8283 2806 8280 2810 8279 2809 8265
2800 8265 2797 8269 2797 8263 2794 8271
2792 8264 2784 8258 2769 8267 2763 8266
2763 8267 2769 8270 2763 8269 2760 8274
2772 8275 2786 8286
TIME...MOT...LOC 1637Z 251DEG 21KT 2805 8296 2783 8296
2762 8300
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 11:36 AM EST, 1 minute earlier.
Area forecast discussion, Mar 6, 11:36 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1136 AM EST THU MAR 6 2014
.UPDATE...
A TORNADO WATCH HAS BEEN ISSUED FOR PINELLAS...HILLSBOROUGH...AND
POLK COUNTIES SOUTH THROUGH LEE COUNTY. THIS WATCH ALSO INCLUDES
THE NEAR-SHORE GULF WATERS FROM TARPON SPRINGS SOUTH THROUGH
BONITA BEACH AS WELL AS TAMPA BAY AND CHARLOTTE HARBOR. THE WATCH
EXPIRES AT 00Z AS OF NOW...BUT WILL UPDATE THE FORECAST AS NEEDED.
&&
.PREV DISCUSSION... /ISSUED 949 AM EST THU MAR 6 2014/
..ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY...
UPDATE...
AN UPPER LEVEL LOW IS AMPLIFYING OVER THE NORTHERN GULF COAST
REGION THIS MORNING WITH ITS ASSOCIATED SURFACE LOW SPINNING OVER
THE NORTH-CENTRAL GULF OF MEXICO AND A NEARLY STATIONARY FRONTAL
BOUNDARY STILL DRAPED ACROSS THE CENTRAL FLORIDA PENINSULA.
SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS THE COASTAL WATERS
AND THE WESTERN HALF OF THE AREA SO FAR THIS MORNING IN
ASSOCIATION WITH THESE FEATURES AND THIS WILL BE THE FORECAST
FOCUS FOR TODAY.
AS THE UPPER LOW AMPLIFIES...THE FRONTAL BOUNDARY WILL START TO
DRIFT NORTHWARD AS THE CONVECTION CONTINUES ITS PUSH TO THE
EAST-SOUTHEAST AND LOW-LEVEL WAA WILL ALLOW MOISTURE TO INCREASE
ACROSS THE AREA. THE CURRENT THINKING IS THAT AREAS SOUTH OF TAMPA
BAY WILL HAVE A GREATER CHANCE OF EXPERIENCING STRONG TO SEVERE
STORMS IF THE LOWER CLOUDS CURRENTLY IN PLACE TO MIX OUT AND
ALLOW MORE HEATING TO OCCUR...SO THIS AREA IS WHERE WE EXPECT THE
MOST LIFT AND BUOYANCY TO DEVELOP TODAY. FOR THE NORTH...ABUNDANT
CLOUD COVER WILL HELP TO LIMIT SURFACE HEATING AND TEND TO KEEP
THAT REGION LESS UNSTABLE...BUT THE DYNAMICS ARE STILL IN PLACE
FOR SOME STRONGER STORMS TO DEVELOP REGARDLESS...IF ALL THE
INGREDIENTS CAN LINE UP. WITH ANY STORMS THAT DO BECOME
SEVERE...DAMAGING WINDS WILL BE THE MAIN THREAT WITH THE
POSSIBILITY OF BOWING SEGMENTS...BUT COULD ALSO SEE SOME HAIL AND
ISOLATED TORNADOES WITH H5 TEMPS AROUND -13 AND DECENT SHEAR AND
HELICITY VALUES. ANY SEA-BREEZE OR OTHER BOUNDARIES WILL ALSO AID
IN THE DEVELOPMENT OF SOME STRONGER CELLS AND POSSIBLY A TORNADO
OR TWO.
HI-RES MODELS ARE IN GOOD AGREEMENT REGARDING THE TIMING OF RAIN FOR
TODAY...AND HAVE ADJUSTED THE FORECAST FOR TODAY ACCORDINGLY...WITH
MOST OF THE RAIN OCCURRING THIS MORNING AND THROUGH THE MID-AFTERNOON
HOURS.
AVIATION...
PATCHY FOG AND LOW CIGS WILL LINGER NEAR TERMINALS THROUGH THE
MORNING HOURS. RA IS BEGINNING TO MOVE INTO THE NORTHERN
TERMINALS AT THE MOMENT WITH THUNDERSTORMS FORECAST TO BEGIN TO
AFFECT TPA AND PIE AROUND 16Z. TERMINALS FURTHER SOUTH CAN EXPECT
VCTS TO BEGIN AROUND 18-20Z. WILL UPDATE TAFS WITH TEMPO GROUPS
AS THE THUNDERSTORMS BECOME BETTER ORGANIZED CLOSER TO THE COAST.
THREAT OF THUNDERSTORMS IS EXPECTED TO DIMINISH BEGINNING AROUND
22-00Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 72 59 69 49 / 90 30 20 0
FMY 81 65 76 52 / 80 30 20 0
GIF 77 60 73 47 / 70 30 20 0
SRQ 75 64 71 51 / 90 30 20 0
BKV 71 52 69 42 / 90 30 20 0
SPG 73 63 69 54 / 90 30 20 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK UNTIL 9 PM EST THIS EVENING FOR COASTAL
CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
MANATEE-COASTAL SARASOTA-PINELLAS.
GULF WATERS...NONE.
&&
UPDATE...05/CARLISLEHazardous weather outlook, Mar 6, 4:48 AM EST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 448 AM EST THU MAR 6 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-071000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 448 AM EST THU MAR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A LARGE AREA OF THUNDERSTORMS IS CURRENTLY MOVING EAST THROUGH THE GULF OF MEXICO AHEAD OF A GULF LOW AND COLD FRONT. THESE STORMS WILL EXPAND ONSHORE LATE THIS MORNING AND THROUGH THE AFTERNOON AND EVENING HOURS. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS...SMALL HAIL...AND ISOLATED TORNADOES AND WATER SPOUTS. ...RIP CURRENT IMPACT... WINDS WILL TURN ONSHORE THIS AFTERNOON AT AREA BEACHES...INCREASING THE RISK OF RIP CURRENTS. RIP CURRENTS CAN PULL EVEN A STRONG SWIMMER OUT INTO DEEPER WATER. USE CAUTION WHEN SWIMMING AT UNGUARDED BEACHES. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL INCREASE AHEAD OF A STRONG GULF LOW AND COLD FRONT TODAY...WITH WINDS OF UP TO 15-20 KNOTS AND SEAS OF 2-4 FEET EXPECTED OFFSHORE. OPERATORS OF SMALL CRAFT SHOULD EXERCISE CAUTION. A SMALL CRAFT ADVISORY MAY BE NEEDED LATER TONIGHT AND FRIDAY AS HAZARDOUS BOATING CONDITIONS CONTINUE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLEMING
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 5:21 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 8 hr |
| Mar 6, 10:16 AM EST | Special Marine Warning | TBW | 89 min | |
| Mar 6, 11:06 AM EST | Special Marine Warning | TBW | 54 min | |
| Mar 6, 11:39 AM EST | Tornado Warning | TBW | Pinellas | 51 min |
| Mar 6, 11:44 AM EST | Special Marine Warning | TBW | 61 min | |
| Mar 6, 11:59 AM EST | Special Marine Warning | TBW | 61 min | |
| Mar 6, 12:19 PM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 41 min |
| Mar 6, 12:31 PM EST | Special Marine Warning | TBW | 59 min | |
| Mar 6, 12:33 PM EST | Tornado Warning | TBW | Hillsborough, Pinellas | 27 min |
| Mar 6, 12:45 PM EST | Severe Thunderstorm Warning | TBW | Lee | 45 min |
| Mar 6, 12:58 PM EST | Special Weather Statement | TBW | Pasco | 62 min |
| Mar 6, 1:54 PM EST | Special Weather Statement | TBW | Charlotte, DeSoto | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.